constant queasiness? mtx and enbrel?

Hello again,

I stopped my meds 5 weeks ago for a few weeks due to infection and re-started 2 weeks ago, since then I've had this queasiness, almost like morning sickness, I even did a pregnancy test just to make sure I wasn't!

I only had this previously in mtx day, we did all have a sickness bug a few weeks back also but everyone else is fine now..

Another strange thing is it can become stronger with emotion, can be brought on by watching the lunchtime news, smelling food or anxiety of any form, very much like pregnancy...

anyone else with this feeling?

22 Replies

oldestnewest
  • Perhaps you should check again Williby re pregnancy? I get a bit nauseous now on the Hydroxy - a little as I did on the Sulpha - a weird taste and a slightly sicky feeling. But then I've never had the MTX nausea that others get (for which I'm very thankful). Get yourself checked out with your GP just to make sure it isn't some gut infection or something hormonal perhaps but otherwise I think it's probably the MTX as that seems to be what others experience with it? Perhaps just the impact of stopping and then restarting it was enough to trigger it so you could probably just get some anti-nausea tablets. Do you inject it as well as injecting your Enbrel - if not perhaps it would be a good way of getting round the nausea? Hope you feel better soon anyway. TTx

  • thanks Tilda, I feel bad asking really as it's only a small complaint compared to what others are going through.

    My period started today, phew! :)

    I wondered about hormones also...

    I take tablet for MTX and only 15mg, my Consultant suggested we reduce that if I'm still doing well, which I am, that'll be in a couple of weeks.

    Hope your still feeling good, was so nice to read your last blog :) xx

  • Sorry I didn't see this reply Williby! Hmm I think I'm back in RA mode today unfortunately. I don't know really - sometimes I think this is just the way my menopause is going for me because I get this all over ache and feeling of deep heat flushing round my limbs and joints and up my back - and someone told me that they thought this was a typical flare but I don't feel at all certain as I'm not in huge amounts of pain - just achy and my hands, wrists and feet are particularly sensitive like they've got something acidic going on - like heartburn of the joints. It's as if someone has injected my joints with something mildly corosive or as if I've been poisoned only my gut isn't affected? Does this make any sense to you? you're not the only weird things happening eh but last time I had this a few weeks ago it was the same only a bit worse and GP said judging from my ESR it is a flare but I just can't tell as it's not really that bad?!! I suppose there are degrees of flares? TTx

  • could it have been a premenstrual symptom?

    XX

  • maybe Cathy, never thought of that, still there though. Strange as I'm sure I'm having cravings!

    x

  • I think MTX and other meds we take give us quite similar side effects to pregnancy ones though - or as Cathie says it could be hormonal because that's what morning sickness and other stuff is about of course - maybe you've got a flood of progesterone happening or something? Have you been to see your GP with this yet? TTx

  • Hi Willby You may alrdy know this, but take the mtx tabs at night abt an 1 hour b4 u goto bed. Try not to eat anyhting after taking the tabs. Its hard but slowly getting used to it.

  • I'll try that thanks! and i stupidly thought eating after would help :)

  • Hello :) I get the exact same feeling! I have to take several different types of anti sickness tablets to try and calm it down but they often do not work. I have asked my consultant about this problem many times and they dont always help either! Basically though, it is mainly to do with my methotrexate mixing with all of the other drugs im on but Methotrexate is the main problem. I always make sure that I take my MTX just before I go to bed so that I dont sit and think about how rotten Im feeling and also make sure I have a dry biscuit to go with it because it seems to settle my stomach. Try and find something that works for you. Hope you feel better soon! :)x

  • thanks Em, the good thing is maybe i'll loose some weight! and you just reminded me of the dry biscuit to help settle, will do that now.

    hope your not playing with your new drawer now and chilling instead :) x

  • That's interesting because I've been blaming the Hydroxy for my new nausea but I think it's the MTX making the Hydroxy work this way now - thanks that's helpful to know! TTx

  • Hi wiliby hope you are now feeling better it could have be a combination of hormones and also the fact that your body had got used to the fact it wasnt having any methotrexate for five weeks.. it wouldnt have completely left your system in that time but it would have been quite depleted.. so a sudden surge could have been enough to upset your sytem, I always think they should restart people at a slightly lower dose after a gap and build up to avoid this problem

    Alison x

  • Hi Alison, that all makes sense, i did wonder if that may be it. Still there though so will go try some biscuits and maybe a spoonful of the manuka honey...

    do you think folic acid may cause it? I ask this as when i was pregnant I was sure i felt worse after a daily dose of it...

    and, while I'm at it, how are you? still very busy? x

  • That's interesting because I've been blaming the Hydroxy for my own new nausea but now you say this I think it's the MTX making the Hydroxy work this way - thanks that's helpful to know confirm. TTx

  • hello Tilda, could be right, what do you think about the folic acid being the cause? nah then again, it's meant to help......och I don't know!!! x

  • Well Loret asked me this a week ago when I got that itchy rash on my face but I don't think so? I take mine five days per week and my GP did say that he felt it wasn't going to do me any harm at least (although he wasn't persuaded that it would do me any good either!) and he said the body just flushes the excess out so I doubt it would make you queasy in this way. If you can rule out all the obvious more worrying things such as preganancy or other unrelated health stuff tehn I think the only thing that's left is the MTX it is a very powerful drug after all and you were already getting a bit of nausea when you took it. And as you are going to be dropping doses soon I guess you will soon find out? TTx

  • Wiliby, I had a week of nausea when I started taking Folic Acid, but it went away pretty quickly.

  • thanks again Tilda and Tinwoman,

    Thinking back over last 3 weeks, this has happened every weekend but getting worse each time, last night aches all over (flu feeling) and night sweats added :(

    I suppose I've been lucky up until now with mtx.

    ah rain stopped at last, some fresh air will do the trick!

    xx

  • folic acid rarely causes symptons I have come across some questions on this you would have to be taking 15mg and above a day to experience this though.. folic acid prescribed for mtx is 5mg strngth

  • Hi

    I was only MTX one and off for about 3 months, (I've had to stop taking them beause of my low blood counts) but I used to feel VERY sick, and it was suggested that I took 6 folic acid tablets, one a day but NOT on the same day at taking the MTX, maybe worth a try ?

    Take care

    Alison

    x

  • Hi, i know this complaint well!

    the two days following my MTX can be lethal, i have switched to the injection to help reduce it and its 10x better than the oral tablet so maybe thats a thought?

    Trina xx

  • thanks both Alisons and Trina!

    I think I will add another folic acid to see if it helps and yes Trina, I think I will ask my consultant about that when I see him next week xx

You may also like...